Dry and Cracking hands and skin

By cbeach115 Latest Reply 2012-03-04 22:50:57 -0600
Started 2011-11-07 10:31:35 -0600


I have had HBP for 5 years and have to take Ramiproil and Metrprolo with no problem, Just had a 1 stent and 2 Angioplasty. I have noticed that my hands are very dry and my skin is peeling, using a lot of skin cream twice a day with little or no help. New meds Pantoprazoles 20 MG and Simvastatin 20 MG have rash as a side effect. Does anyone know of a cream to help?
Thank you,

6 replies

HeartHawk 2012-03-04 22:50:57 -0600 Report


Ramipril is a common ACE Inhibitor and Metoprolol is a common beta-blocker. Tinman nailed it regarding the Pantoprazole (PPI) and simvastatin (statin). Lot's of creams can help.

Taking one drug to correct the side-effects of another is a vicious circle. It is best to first work with your doc to develop a treament plan that doesn't cause the side-effects in the first place!

That being said, perhaps ask you doc about Desonide which is a corticosteroid often prescribed for eczema. That would be a very aggressive treatment but your doc may be able to guide you to less aggressive treatment.


tinman101 2012-03-04 12:42:05 -0600 Report

I think you need to fined out which of your new meds is causing the problem and try something else. one of your meds is a proton pump med for the stomach and the other is a statin.

lifedriver 2011-12-15 10:19:30 -0600 Report

If you are able to find it try African Shea Butter it works wonders with no side affects. All natural and the smell is very conforting…LIVE

Sue's Place
Sue's Place 2011-11-07 20:44:27 -0600 Report

You might try a diabetic cream. It has helped the very dry skin on my legs and arms. Hope it works for you.

cbeach115 2011-11-08 09:18:34 -0600 Report

Hi Sue

Thank you I will try the diabetic cream, as the hand creams I am using now have little or no lasting effect, I use the creams in the morning, evening, and also before bed.

Next Discussion: Dilated Cardio Myopathy »